Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
user5000

What Is Causing My Red Skin?

Hi so the skin on my face has been red for a while, not overly red, but it looks like a light sunburn at all times (it's definitely

not sunburn). This even includes places on my face where there are no spots.

I first noticed this when I looked at my eyes in the mirror and saw that the skin immediatly around them is my normal skin colour - pale white. I wondered why this was and thought about the cleaner I use to clean my face. It's called Arbonne Calm Gentle Daily Cleaner. It was suggested to me by my dermatologist. It claims not to "over dry" the skin but everytime I wash this off my skin feels very very dry. I always moisturize afterwards, though the redness does not go away my skin does not feel dry anymore. The only place on my face I don't apply the cleaner is close to my eyes (obviously) so I think that might explain why my face has a gentle redness but the skin around my eyes is white.

Does anyone agree with me that this might be the cause? I worry I may just be looking for an easy out and blaming the cleanser.

Any advice on what other cleaners/face wash I could use or how to reduce redness.

Edited by user5000

Share this post


Link to post
Share on other sites

Are you using benzoyl peroxide on your face? It could be your skin is just very dry and irritated. Were you treated with accutane? Did the dermatologist think you may have rosacea?

Share this post


Link to post
Share on other sites

I had the same problem, except mine burned as well. It turned out that my skin was just too dry, and the moisturizing products I was using, weren't moisturizing enough. So I switched to Cetaphil cleanser and moisturizer, both were recommended by my derm. The cleanser is gentle and not drying, and the moisturizer is really heavy duty. My skin reacted well to the products, maybe they will work for you.

Share this post


Link to post
Share on other sites

@elmel87 I am using benzoyl peroxide on my face too, in the form of a gel called Duac. I was never treated with accutante. The dermo never mentioned rosacea to me, so I don't think so.

@SendMeAngels thank for the suggestions, I will check out cetaphil cleanser and moisturizer.

I should also mention that I take tetralysal/lymecycline antibiotics, not sure if they could be contributing to the redness also. I've been taking them for about 3 years (with about a 8 month break at one point)

Edited by user5000

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×